Tennessee, 2005Damaging Wind in Tennessee, February 21, 2005
February 21, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 21, 9:57 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 21, 9:57 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 AM EST MON FEB 21 2005
.DISCUSSION...MAIN CONCERN THIS MORNING IS THE MCS OVER WRN HALF OF
TN...AND HOW FAR EAST THE THREAT OF SEVERE THUNDERSTORMS EXISTS THIS
MORNING. THE AIRMASS OVER E TN/SW NC/SW VA IS CONSIDERABLY MORE
STABLE THAN W AND MIDDLE TN...BOTH SURFACE BASED AND ELEVATED. THE
BEST THREAT FOR OUR AREA WILL BE SE TN...WHICH IS CLOSEST TO THE
WARM FRONT WHICH WAS LOCATED JUST SW OF CHA AT 13Z. THE INITIAL MCS
DID WEAKEN UPON REACHING OUR FORECAST AREA...AND SPC IS MONITORING
MIDDLE TN CONVECTIVE ACTIVITY FOR POSSIBLE NEW WATCH TOWARD 15Z.
OTHERWISE...HIGH POPS IN CURRENT FORECAST LOOKS GOOD FOR TODAY WITH
A CHANCE OF THUNDERSTORMS. IF A WATCH IS ISSUED INTO E TN...THEN
WILL WORD THUNDERSTORMS A LITTLE STRONGER. ALSO...MAY NEED TO LOWER
MAX TEMP FORECAST A FEW DEGREES IN THE COOLEST AND MOST STABLE PARTS
OF THE FORECAST AREA (SW VA AND EXTREME NE TN).
&&
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
.NC......NONE.
.TN......NONE.
.VA......NONE.
&&
TG
Hazardous weather outlook, Feb 21, 3:42 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EST MON FEB 21 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-221000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
342 AM EST (242 AM CST) MON FEB 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND THIS EVENING.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...GUSTY WINDS UP TO 40 MPH...HEAVY RAIN...AND FREQUENT
LIGHTNING. RAINFALL UP TO ONE INCH AN HOUR IS POSSIBLE WITH THE
STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND
STREET FLOODING.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
Thunderstorm Wind, Blount
- When
- February 21, 12:15 PM EST to 12:30 PM EST
- Where
- Blount County, Happy Vly
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.617, -83.950
Trees fell in the Happy Valley area damaging a home's roof and chimney. Also damaged a nearby vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, February 21, 2005$29 million · 2.75 in hail · 95 events
- Flood in California, February 21, 20051 death · $75,000 · 1 event
- Flash Flooding and Hail in Alabama, February 21, 2005$285,000 · 2.75 in hail · 60 events
- Flash Flooding and Hail in Tennessee, February 21, 2005$1.0 million · 1.75 in hail · 19 events
- Tornado in California, February 21, 2005$650,000 · F0 · 1 event
- Flash Flood in California, February 21, 2005$500,000 · 1 event
- Debris Flows and Flooding in California, February 21 to 22, 2005$308,000 · 4 events
- Flash Flood in California, February 21, 2005$150,000 · 1 event
- Flash Flood in California, February 21, 2005$100,000 · 1 event
- Flash Flood in California, February 21, 2005$50,000 · 1 event
- Winter Weather in Vermont, February 21, 2005$35,000 · 7 events
- Hail and Damaging Winds in Tennessee, February 21, 2005$28,000 · 2 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436626.